Alert archive / Nebraska / Red Flag Warnings in 2006

Red Flag Warning 5, NWS North Platte, NE

July 15, 200626 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Jul 15, 2006, 2:57 PM MDT for 26 counties in Nebraska. It took effect at Jul 16, 2006, 4:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2006, 2:57 PM MDT (20:57 UTC)
In effect from
Jul 16, 2006, 4:00 AM MDT
Expired
Jul 16, 2006, 7:00 PM MDT
In force
15 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-490 J/kg
Mixed-layer LCL
2828 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 152057
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT SAT JUL 15 2006

AN UPPER LEVEL RIDGE ALOFT...COUPLED WITH AN APPROACHING SURFACE
TROF OF LOW PRESSURE...WILL CONTINUE TO BRING OPPRESSIVE HEAT TO
WESTERN AND NORTH CENTRAL NEBRASKA FOR SUNDAY. MINIMUM RELATIVE
HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT SUNDAY AFTERNOON AS
HIGH TEMPERATURES RISE ABOVE THE CENTURY MARK FROM 102 TO 107
DEGREES. SOUTHERLY WINDS OF 10 OF 20 MPH...WITH GUSTS TO 25 TO 30
MPH SUNDAY AFTERNOON...WILL INCREASE FIRE DANGER EAST OF THE PANHANDLE AS
WELL. 

NEZ206-208-209-160100-
/O.UPG.KLBF.FW.A.0003.060716T1700Z-060717T0100Z/
/O.NEW.KLBF.FW.W.0005.060716T1800Z-060717T0100Z/
/O.CON.KLBF.FW.W.0004.000000T0000Z-060716T0100Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
357 PM CDT SAT JUL 15 2006 /257 PM MDT SAT JUL 15 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM
CDT /7 PM MDT/ SUNDAY...


RELATIVE HUMIDITIES WILL DROP TO UNDER 15 PERCENT SUNDAY
AFTERNOON...AS HIGH TEMPERATURES RISE TO 102 TO 107 DEGREES.
SOUTHERLY WINDS OF 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH WILL
MAKE FOR CRITICAL FIRE DANGER CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ210-219-160500-
/O.UPG.KLBF.FW.A.0003.060716T1700Z-060717T0100Z/
/O.NEW.KLBF.FW.W.0005.060716T1800Z-060717T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
357 PM CDT SAT JUL 15 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

RELATIVE HUMIDITIES WILL DROP TO UNDER 15 PERCENT SUNDAY
AFTERNOON...AS HIGH TEMPERATURES RISE TO 102 TO 106 DEGREES.
SOUTHERLY WINDS OF 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH WILL
MAKE FOR CRITICAL FIRE DANGER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ204-160100-
/O.EXT.KLBF.FW.A.0003.060716T1800Z-060717T0100Z/
/O.CON.KLBF.FW.W.0004.000000T0000Z-060716T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
257 PM MDT SAT JUL 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM MDT THIS EVENING. 

TEMPERATURES ARE EXPECTED TO RANGE FROM 100 TO 110 DEGREES THIS
AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES FALLING TO BETWEEN
10 TO 15 PERCENT. SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH
GUSTS TO AROUND 30 MPH WILL BE COMMON THIS AFTERNOON.

ON SUNDAY AFTERNOON...AFTERNOON TEMPERATURES ARE EXPECTED TO RANGE
FROM 100 TO 105 DEGREES. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15
PERCENT DURING THE AFTERNOON HOURS...HOWEVER WIND SPEEDS ARE
EXPECTED TO REMAIN BELOW 20 MPH. A WIND SHIFT FROM SOUTHWEST TO
NORTHWEST IS EXPECTED TO OCCUR FROM LATE MORNING TO EARLY
AFTERNOON AS A SURFACE TROF PASSES. 


$$

BUTTLER
1 follow-up statement
000 
WWUS83 KLBF 161000
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 AM CDT SUN JUL 16 2006

AN UPPER LEVEL RIDGE ALOFT...COUPLED WITH AN ADVANCING SURFACE
TROUGH OF LOW PRESSURE...WILL BRING OPPRESSIVE HEAT TO WESTERN AND
NORTH CENTRAL NEBRASKA TODAY. MINIMUM RELATIVE HUMIDITIES WILL
RANGE FROM 10 TO 15 PERCENT THIS AFTERNOON INTO EARLY EVENING WITH
HIGH TEMPERATURES 105 TO 110 DEGREES.

SOUTHWESTERLY WINDS OF 10 OF 20 MPH...WITH GUSTS TO 25 TO 30
MPH...WILL INCREASE FIRE DANGER FURTHER. DRY LIGHTNING WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS NEAR
THE SURFACE TROUGH WHICH IS EXPECTED TO EXTEND THROUGH THE
ONEILL...STAPLETON AND GRANT AREAS.

NEZ204-161800-
/O.UPG.KLBF.FW.A.0003.060716T1800Z-060717T0100Z/
/O.EXA.KLBF.FW.W.0005.060716T1800Z-060717T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
400 AM MDT SUN JUL 16 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM 105 TO 107
DEGREES. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT DURING
THE AFTERNOON HOURS...HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN
BELOW 20 MPH. A WIND SHIFT FROM SOUTHWEST TO NORTHWEST WILL OCCUR
THIS AFTERNOON AS A SURFACE TROUGH PASSES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ206-208>210-219-161800-
/O.CON.KLBF.FW.W.0005.060716T1800Z-060717T0100Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
500 AM CDT SUN JUL 16 2006 /400 AM MDT SUN JUL 16 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

RELATIVE HUMIDITIES WILL DROP TO UNDER 15 PERCENT THIS AFTERNOON
AS HIGH TEMPERATURES RISE TO 105 TO 110 DEGREES. SOUTH TO
SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH WILL
MAKE FOR CRITICAL FIRE DANGER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KAR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 15, 2:13 PM MDT, 44 minutes earlier.

Area forecast discussion, Jul 15, 2:13 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT SAT JUL 15 2006

.DISCUSSION...
NEAR TERM MODELS AND ENSEMBLE MEANS IN GOOD AGREEMENT THROUGH OUT
THE FORECAST PERIOD. FOCUS ON TEMPERATURES AND FIRE WX IN NEAR
TERM. H5 RIDGE HOLDS FIRM THRU THURSDAY. SURFACE TROUGH TO MOVE
ACROSS THE FORECAST AREA SUNDAY INTO SUNDAY EVENING. WINDS TO BE
QUITE BREEZY AHEAD OF TROUGH LINE...LOOKING AT ETA BUFR SOUNDINGS
WITH THE EXCEPTION OF THE PANHANDLE. TEMPERATURES WITH GOOD
SOUTHWEST FLOW AND PLENTY OF DRY AIR IN PLACE WILL ECLIPSE TODAYS
TEMPERATURES BY 2 TO 3 F OVER MOST OF FORECAST AREA. ON MONDAY
TEMPEARTURES SLIGHTLY COOLER BUT STILL IN AROUND THE CENTURY MARK.
SYSTEMS OVER THE CANADIAN PROVINCES WILL HAVE MINIMAL IMPACT OVER
FORECAST AREA WITH STRONG 700MB CAP AND RELATIVELY SPEAKING
LIMITED MOISTURE RETURN FROM GULF. TCU THIS PM OVER NORTHWEST WILL
BE SIMILAR SUNDAY VCTY TROUGH AXIS AS IT PUSHES EAST ACROSS
FORECAST ARE. GFS AND NAM HINTING AT STRONGER SYSTEM ACROSS AREA
ON TUESDAY HAVE NUDGED POPS UP SOME BUT HAVE LEFT DRY FORECAST.
NOT OUT OF THE QUESTION TO SEE ISOLATED TRW DEVELOP. AS H5 RIDGE
BECOMES MORE ZONAL AND SEVERAL STRONGER WAVES TRANSIT THE CANADIAN
PLAINS HAVE TRENDED TEMPS DOWNWARD MID WEEK AND BUMPED POPS
UPWARD. WILL HAVE A BETTER LOOK FOR LATER PERIODS TOMORROW.

&&

.FIRE WEATHER...WILL HOIST A RED FLAG WARNING FOR SUNDAY AFTERNOON
ACROSS ALL ZONES EXECPT 204 (EASTERN PANHANDLE AND KEITH TO WESTERN
CHERRY COUNTY). A SURFACE TROF OF LOW PRESSURE WILL DRIFT INTO THE
PANHANDLE OVERNIGHT...AND ANCHOR ITSELF ACROSS THE EASTERN PANHANDLE
AND FAR NWRN CWA BY MORNING. AHEAD OF THIS FEATURE...SOUTHWESTERLY
WINDS OF 10 TO 20 MPH...WITH FREQUENT GUSTS TO 25 TO 30 MPH ARE
EXPECTED DURING THE AFTERNOON HOURS. THE WINDS WILL COMBINE WITH
MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND MAXIMUM
TEMPERATURES OF 102 TO 107 DEGREES. SOME READINGS MAY APPROACH 110
DEGREES OVER PORTIONS OF ZONES 206...208 AND 209. DRY LIGHTNING IS
POSSIBLE OVER ZONES 206...208 AND 209 FOR SUNDAY AFTERNOON...HOWEVER
IT IS NOT EXPECTED TO EXCEED 15 PERCENT COVERAGE. WINDS ACROSS ZONE
204 ARE NOT EXPECTED TO REACH 25 MPH SUNDAY AFTERNOON...SO A WATCH
WILL CONTINUE FOR NOW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM
MDT/ SUNDAY FOR NEZ206-NEZ208-NEZ209-NEZ210-NEZ219.

RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR .

RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
NEZ204-NEZ206-NEZ208-NEZ209.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NEZ204.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR .

&&

POWER/CLB
Hazardous weather outlook, Jul 15, 10:27 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 AM CDT SAT JUL 15 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-161045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1127 AM CDT SAT JUL 15 2006 /1027 AM MDT SAT JUL 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RANGELAND FIRE DANGER WILL REACH CRITICAL STATUS THIS AFTERNOON AS
TEMPERATURES CLIMB INTO THE TRIPLE DIGITS. HOT TEMPERATURES
COUPLED WITH MINIMUM RELATIVE HUMIDITIES OF AROUND 10 PERCENT IN
THE EASTERN PANHANDLE...TO AROUND 20 PERCENT EAST OF HIGHWAY
183...WILL DRY OUT RANGELAND GRASSES QUICKLY. EAST OF HIGHWAY
83...SOUTHERLY AND SOUTHWESTERLY WINDS OF 10 TO 20 MPH...WITH
GUSTS TO 25 MPH...WILL ALLOW ANY FIRES WHICH START...TO SPREAD
VERY QUICKLY.

IN ADDITION TO FIRE DANGER...PERSONS WHO ARE SUSCEPTIBLE TO HEAT
AND HEAT RELATED ILLNESS...SUCH AS ELDERLY AND YOUNG
CHILDREN...SHOULD DRINK PLENTY OF FLUIDS AND AVOID PROLONGED
PERIODS OUTSIDE THIS AFTERNOON. PERSONS WORKING OUTSIDE IN THE
HEAT SHOULD DRINK PLENTY OF FLUIDS AS WELL AND TAKE FREQUENT BREAKS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CRITICAL FIRE DANGER IS EXPECTED ONCE AGAIN FOR SUNDAY...AS A
COMBINATION OF TRIPLE DIGIT HEAT...SOUTHERLY WINDS OF 15 TO 25
MPH AND LOW RELATIVE HUMIDITIES OCCURS DURING THE AFTERNOON HOURS.

THE HEAT IS EXPECTED TO CONTINUE THROUGH MIDWEEK...WITH NO
PRECIPITATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:49 AM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more17 hr

Nearby

Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.